Pennsylvania, 2001Damaging Wind in Pennsylvania, June 21, 2001
June 21, 2001 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 21, 2:51 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 2:51 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT THU JUN 21 2001
INSTABILITY AND WIND FIELDS THIS EVE STILL INDICATIVE OF SVR POTNL
SO WL CONT TO MENTION BUT WL LIMIT TO ABT ERN TWO THIRDS OF CWA.
PW'S AND K INDICES SHOW NEED TO KEEP MENTIONING PSBL HVY RA BUT GNRL
GROUND CONDS STILL DRY ENUF TO PREVENT NEED FOR MORE WIDESPREAD
FLOOD WATCH.
MODELS HV COME ARND TO GIVING UP ALL HOPE OF PUSHING TROF ACRS CWA
WITH ANY DEG OF SPEED AS TROF CONTS TO SHARPEN AND SLOW DOWN. THIS
MEANS WL KP AT LEAST A SML CHC FOR PRECIP IN FCST THRU SAT BUT WL
LIMIT FRI NITE AND SAT CHC TO ONLY ERN HALF OF CWA. DUE TO
CONVECTIVE NATURE OF SHRA/TSRA WL USE WORDING TO INDICATE MAINLY
AFTN AND EVE PRECIP THESE DAYS...EXCEPT FOR GENERIC WORDING FOR ERN
AREAS ON FRI.
FCST TEMPS WL BE NR FWC GUIDANCE WITH REFLECTION OF RELATIVELY WRM
LERI WATER TEMPS ON LKSHORE LOWS FRI AND SAT NITES.
FOR EXTENDED...MRF AND AVN RETROGRADE UPR LOW BACK OVR SRN OH SO WL
BRING CHC BACK FOR AFTN/EVE CONVECTION FOR TUE THRU THU.
.CLE...
OH...SVR TSTM WATCH ERN 2/3 TIL 10 PM EDT.
PA...SVR TSTM WATCH FOR ERIE AND CRAWFORD CO'S TIL 10 PM EDT.
ADAMS
In the hours before
Special weather statement, Jun 21, 2:59 PM EST, 3 hours 36 minutes before
OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-212200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT THU JUN 21 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR ALL
OF NORTH CENTRAL AND NORTHEAST OHIO AND ERIE AND CRAWFORD COUNTIES
IN PENNSYLVANIA...
STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA INTO THE EVENING. SOME OF THESE STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.
THE THUNDERSTORMS WILL TEND TO MOVE NORTHEAST AT ABOUT 30 MPH.
YOU SHOULD CONTINUE TO MONITOR YOUR FAVORITE WEATHER SOURCE
THROUGH THIS EVENING THE LATEST WEATHER INFORMATION %OR POSSIBLE
WARNINGS.
ADAMS
Thunderstorm Wind, Crawford
- When
- June 21, 6:35 PM EST to 6:40 PM EST
- Where
- Crawford County, Titusville
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.633, -79.683
Thunderstorms downed many trees. One of the fallen trees damaged a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, June 21, 2001$152,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, June 21 to 22, 2001$170,000 · 5 events
- Lightning Strike in South Carolina, June 21, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 21, 2001$150,000 · 1 event
- Damaging Wind in West Virginia, June 21, 2001$150,000 · 1 event
- Hail and Damaging Winds in Texas, June 21, 2001$85,000 · 1.75 in hail · 12 events
- Hail and Lightning Strike in Florida, June 21, 2001$110,000 · 0.88 in hail · 3 events
- Damaging Winds in Ohio, June 21, 2001$80,000 · 55 kt wind · 9 events
- Tornado in Florida, June 21, 2001$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 21, 2001$65,000 · 7 events
- Lightning Strike in Florida, June 21, 20015 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 21, 2001$35,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252961.